MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PRIM P/S COLLET W/THMBSCRW; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII PRIM P/S COLLET W/THMBSCRW; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71440467
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure of a gen ii ps tkr.On completion of the ps box preparation, while removing the preparation guide (instrument inside the patient) the screw in the thumbscrew broke.All pieces were recovered.The procedure was completed without delay with the same device.The patient is well.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.The clinical/medical team concluded, per complaint details, upon completion of the ps box preparation and while removing the preparation guide the screw in the thumbscrew broke.Reportedly, however, the procedure was completed with the same device without delay and all pieces were recovered.It was communicated that the operative notes were not available for inclusion in the medical investigation.Patient impact beyond the reported event would not be anticipated as the box prep was reportedly already complete, all pieces were recovered, and the patient is reportedly well.No further medical assessment is warranted at this time.A visual inspection confirmed the screw is broken on the gii prim p/s collet w/thmbscrw.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the risk management file revealed this failure mode was previously identified.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PRIM P/S COLLET W/THMBSCRW
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10681496
Report Number1020279-2020-05399
Device Sequence Number2961697
Product Code HRY
UDI-Device Identifier03596010443076
UDI-Public03596010443076
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440467
Device Catalogue Number71440467
Device Lot Number16EM13549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;